Alert archive / Ohio / Special Weather Statements in 2016

Special Weather Statement, NWS Cleveland, OH

August 19, 2016Ashtabula County, Ohio

NWS Cleveland, OH issued this special weather statement at Aug 19, 2016, 4:22 PM EDT for Ashtabula County, Ohio. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 19, 2016, 4:22 PM EDT (20:22 UTC)
Expired
Aug 19, 2016, 5:00 PM EDT
In force
38 min
Issued by
NWS Cleveland, OH

County Ashtabula County, OH

The radar

The Cleveland radar (KCLE), 95 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 12:00Z, 8.4 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2016-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 338 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2016-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
338 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
796 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

097 
WWUS81 KCLE 192022
SPSCLE

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
422 PM EDT FRI AUG 19 2016
 
OHZ014-089-192100-
ASHTABULA INLAND-ASHTABULA LAKESHORE-
422 PM EDT FRI AUG 19 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ASHTABULA COUNTY...

AT 422 PM EDT...A STRONG THUNDERSTORM WAS NEAR GENEVA...OR 9 MILES
WEST OF JEFFERSON...MOVING NORTHEAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ASHTABULA...JEFFERSON...GENEVA...NORTH KINGSVILLE...AUSTINBURG...
KINGSVILLE...HARTSGROVE...ROAMING SHORES...PIERPONT...ROCK CREEK...
EDGEWOOD AND PLYMOUTH CENTER.

LAT...LON 4170 8053 4159 8100 4160 8101 4180 8100
      4195 8068
TIME...MOT...LOC 2022Z 245DEG 16KT 4171 8096 
$$

KING

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Aug 19, 3:27 PM EDT, 55 minutes earlier.

Area forecast discussion, Aug 19, 3:27 PM EDT, 55 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
327 PM EDT FRI AUG 19 2016

.SYNOPSIS...
High pressure will move east of the area Saturday. A cold front
will move across the forecast area early Sunday morning. High
pressure will follow into early next week.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Scattered showers and thunderstorms will continue across the
forecast area this afternoon and evening. Initial development east
of the I-71 corridor will struggle to intensify. Best instability
appears to be over the western half of the area at this time.
Cells will likely produce some outflow boundaries and produce more
convection as well. Will keep POPs overnight as a chance since
convection should begin to wane after sunset.

Warm air advection will bring in slightly warmer temperatures
overnight compared to last night. Dewpoints should drop off into
the upper 60s. Concern is that I may be a bit cool on the
overnight lows and they may need to be raised slightly with the
updates. This all depends on how much residual cloud cover will be
present.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY NIGHT/...
Warm air advection will take place across the forecast area on
Saturday ahead of a cold front that will approach the region for
late Saturday night into Sunday morning. The cold front will usher
in cooler air for the early part of next week.

Upper level pattern shaping up for a vigorous dip in the upper
level jet stream into the eastern United States. The trough axis
will become negatively tilted by Sunday afternoon and then
eventually eject out to the northeast. Broad upper level ridge
will begin to build east across the area from the west early next
week.

The timing of the cold front will diminish the threat for strong
to severe thunderstorms Saturday night but can't rule out a stray
strong to severe storm across the area. Once the front pushes east
of the area, cold air advection will take place and there is the
possibility for some showers over the northeast as a trailing
surface trough of low pressure slides southeast across the area.
And, with the cold air advection can't rule out a few lake effect
rain showers as well.

Will keep temperatures on the warm side in the middle to upper 80s
Saturday and lows around 70 central and east but upper 60s west
Saturday night. True cold air does not really arrive until later
in the day Sunday and highs should recover during the day. Coolest
temperatures in some time will be felt Sunday night into Monday
when cold air arrives.

&&

.LONG TERM /TUESDAY THROUGH THURSDAY/...
High pressure will be slowly shifting east of the area on Tuesday
with an increasing southerly wind on Wednesday. Warmer conditions on
Wedneday in advance of a cold front that will arrive on Thursday.
Showers and thunderstorms may begin to increase Wednesday night.

Temperatures will be slightly below average on Tuesday then warming
into Thursday. Highs by Thursday should be into the middle 80s.

&&

.AVIATION /18Z Friday THROUGH Wednesday/...
Isolated/scattered thunderstorms will continue to develop along a
weak lake breeze and any outflow from current thunderstorms.
Thunderstorms are fighting some middle level dry air so believe
it will be difficult to become more than scattered in coverage.
The drier air around these storms will allow for a downburst
potential. For now have placed a 20 gust to 35 knot possibility at
locations that look as if they will be hit by some thunder.

The atmosphere supports a southwesterly wind of around 10 knots
for the afternoon. However the lake breeze and convective outflow
possibilities will make a wind direction at the eastern taf sites
difficult to forecast.

OUTLOOK...Non-VFR possible in thunderstorms through Thursday.
Non-VFR possible again Saturday into Sunday along a cold front.

&&

.MARINE...
High pressure to the southeast of Lake Erie will weaken into
Saturday which will allow a cold front to move into the central
Great Lakes. Southwest winds ahead of the front should increase to
15 to 20 knots by Saturday evening. As the front passes westerly
winds will be around 20 knots. At some point Sunday evening winds
will shift to the northwest but remain in the 10 to 20 knot range.
Small craft advisories likely needed starting early Sunday morning
from Avon point to Ripley and wont end until early Monday morning.
High pressure will be the dominant feature on Monday as winds become
light.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Lombardy
NEAR TERM...Lombardy
SHORT TERM...Lombardy
LONG TERM...Mullen
AVIATION...Mullen
MARINE...Mullen
Hazardous weather outlook, Aug 19, 3:13 AM EDT, 13 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
313 AM EDT FRI AUG 19 2016

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-200715-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-THE LAKE OH-
LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
313 AM EDT FRI AUG 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GARNET

In the hours before

Special weather statement, Aug 19, 2:46 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
246 PM EDT FRI AUG 19 2016

OHZ007>010-017>020-027>030-036>038-047-191945-
RICHLAND-ERIE-OTTAWA-MORROW-KNOX-HANCOCK-LORAIN-MARION-WYANDOT-HURON-
HOLMES-MEDINA-SANDUSKY-SENECA-CRAWFORD-ASHLAND-
246 PM EDT FRI AUG 19 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT RICHLAND...HURON...
MORROW...MARION...SANDUSKY...WESTERN HOLMES...WYANDOT...OTTAWA...
NORTHERN KNOX...LORAIN...EASTERN HANCOCK...CRAWFORD...ERIE...
SOUTHWESTERN MEDINA...SENECA AND ASHLAND COUNTIES...

AT 244 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR FREMONT TO NEAR ADA...AND MOVING EAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS. BRIEF
HEAVY RAIN CAN ALSO BE EXPECTED WITH THE STORMS. BE SURE TO MOVE
INDOORS TO PROTECT YOURSELF FROM THE DANGERS WITH LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
LORAIN...ELYRIA...MANSFIELD...MARION...SANDUSKY...ASHLAND...TIFFIN...
NORWALK...FREMONT...FOSTORIA...BUCYRUS...WESTERN VERMILION...
VERMILION...UPPER SANDUSKY...PORT CLINTON...MOUNT GILEAD...AMHERST...
GALION...SHELBY AND BELLEVUE.

LAT...LON 4117 8345 4117 8342 4120 8342 4151 8316
      4151 8266 4141 8250 4150 8215 4150 8209
      4039 8218 4057 8342 4068 8342 4070 8344
      4071 8349 4081 8350 4082 8374
TIME...MOT...LOC 1844Z 258DEG 18KT 4136 8318 4074 8375

LOMBARDY
Special weather statement, Aug 19, 4:22 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
422 PM EDT FRI AUG 19 2016

OHZ014-089-192100-
ASHTABULA INLAND-ASHTABULA LAKESHORE-
422 PM EDT FRI AUG 19 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ASHTABULA COUNTY...

AT 422 PM EDT...A STRONG THUNDERSTORM WAS NEAR GENEVA...OR 9 MILES
WEST OF JEFFERSON...MOVING NORTHEAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ASHTABULA...JEFFERSON...GENEVA...NORTH KINGSVILLE...AUSTINBURG...
KINGSVILLE...HARTSGROVE...ROAMING SHORES...PIERPONT...ROCK CREEK...
EDGEWOOD AND PLYMOUTH CENTER.

LAT...LON 4170 8053 4159 8100 4160 8101 4180 8100
      4195 8068
TIME...MOT...LOC 2022Z 245DEG 16KT 4171 8096

KING

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 2:46 PM EDTSpecial Weather StatementCLEAshland, Crawford, Erie, Huron, Lorain, Marion and 5 more59 min
Aug 19, 5:44 PM EDTSpecial Weather StatementCLEGeauga61 min

Nearby

Special Weather Statements in Ohio, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.